Alert archive / Arizona / Wind Advisories in 2006
Wind Advisory 10, NWS Tucson, AZ
NWS Tucson, AZ issued this wind advisory at Sep 22, 2006, 3:11 AM MST. It took effect at Sep 22, 2006, 11:00 AM MST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Sep 22, 2006, 3:11 AM MST (10:11 UTC)
- In effect from
- Sep 22, 2006, 11:00 AM MST
- Expired
- Sep 22, 2006, 7:00 PM MST
- In force
- 8 hr
- Issued by
- NWS Tucson, AZ
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KTWC 221011 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 311 AM MST FRI SEP 22 2006 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MST THIS EVENING... .A LOW PRESSURE SYSTEM CURRENTLY DIVING SOUTH FROM THE GREAT BASIN WILL MOVE ACROSS NORTHERN ARIZONA AND NEW MEXICO TODAY. AS A RESULT EXPECT WINDY CONDITIONS TO DEVELOP...ESPECIALLY DURING THE AFTERNOON AND EARLY EVENING. AZZ019-030-035-222300- /O.NEW.KTWC.WI.Y.0010.060922T1800Z-060923T0200Z/ NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY-COCHISE COUNTY- 311 AM MST FRI SEP 22 2006 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MST THIS EVENING. A LOW PRESSURE SYSTEM CURRENTLY DIVING SOUTH FROM THE GREAT BASIN WILL MOVE ACROSS NORTHERN ARIZONA AND NEW MEXICO TODAY. AS A RESULT EXPECT WINDY CONDITIONS TO DEVELOP...ESPECIALLY DURING THE AFTERNOON AND EARLY EVENING. WIND SPEEDS OF 25 TO 35 MPH WITH HIGHER GUSTS CAN BE EXPECTED BEGINNING DURING THE LATE MORNING AND CONTINUING INTO THE EARLY EVENING HOURS. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION IF DRIVING ACROSS THE AREA THIS AFTERNOON AND EVENING. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST ON THIS HAZARDOUS WEATHER SITUATION. $$
2 follow-up statements
000 WWUS75 KTWC 222006 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 106 PM MST FRI SEP 22 2006 AZZ019-030-035-230200- /O.CON.KTWC.WI.Y.0010.000000T0000Z-060923T0200Z/ NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY-COCHISE COUNTY- 106 PM MST FRI SEP 22 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING... THE TAIL END OF A LOW PRESSURE SYSTEM CURRENTLY MOVING THROUGH NORTHERN ARIZONA TODAY CONTINUES TO PRODUCE WINDY CONDITIONS ACROSS SOUTHEAST ARIZONA. SUSTAINED SOUTH TO SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 35 MPH HAVE ALREADY BEEN OBSERVED IN COCHISE...GRAHAM AND GREENLEE COUNTIES EARLY THIS AFTERNOON. THESE WINDS ARE EXPECTED TO INCREASE TO 25 TO 35 MPH WITH WIND GUSTS TO 40 MPH THIS AFTERNOON...PERSIST INTO THE EARLY EVENING HOURS... THEN RAPIDLY DECREASE SHORTLY AFTER SUNSET. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION IF DRIVING ACROSS THE AREA THIS AFTERNOON AND EVENING. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST ON THIS HAZARDOUS WEATHER SITUATION. $$
000 WWUS75 KTWC 230157 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 657 PM MST FRI SEP 22 2006 AZZ019-030-035-230300- /O.EXP.KTWC.WI.Y.0010.000000T0000Z-060923T0200Z/ NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY-COCHISE COUNTY- 657 PM MST FRI SEP 22 2006 ...WIND ADVISORY WILL EXPIRE AT 7 PM MST THIS EVENING... THE TROUGH OF LOW PRESSURE WHICH ENHANCED GRADIENT WINDS TODAY CONTINUES TO MOVE SLOWLY TO THE EAST THIS EVENING. WIND SPEEDS HAVE ALREADY BEGUN TO DROP WELL BELOW ADVISORY CRITERIA AND ARE EXPECTED TO CONTINUE TO DROP IN THE NEXT COUPLE OF HOURS...HENCE THE WIND ADVISORY WILL EXPIRE AT 7 PM MST THIS EVENING. WINDS WILL RETURN TO A MORE DIURNAL TREND TOMORROW WITH LOCALIZED GUSTS IN THE AFTERNOON AT SOME STATIONS. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this wind advisory went out at Sep 22, 2:43 AM MST, 28 minutes earlier.
Area forecast discussion, Sep 22, 2:43 AM MST, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
243 AM MST FRI SEP 22 2006
.SYNOPSIS...A LOW PRESSURE SYSTEM WILL DIVE SOUTH FROM THE NORTHERN
ROCKIES INTO THE GREAT BASIN AND NORTHERN ARIZONA TODAY AND
SATURDAY. THIS SYSTEM WILL BRING BREEZY TO WINDY CONDITIONS TO
SOUTHEAST ARIZONA THIS AFTERNOON AND EVENING. HIGH PRESSURE ALOFT
WILL MOVE OVER THE AREA LATE THIS WEEKEND AND INTO EARLY NEXT
WEEK...RESULTING IN CONTINUED DRY WEATHER AND A FEW DEGREES OF
WARMING.
&&
.DISCUSSION...A SHORT WAVE IS CURRENTLY DIVING SOUTH FROM THE GREAT
BASIN AND WILL MOVE ACROSS NORTHERN ARIZONA AND NEW MEXICO THIS
AFTERNOON. AS A RESULT...WINDS WILL INCREASE THIS AFTERNOON. MODELS
INDICATE THAT AN AXIS OF 30 TO 45 KNOT WINDS AT 700MB WILL MOVE
ACROSS MY EASTERN MOST ZONES MAINLY THIS AFTERNOON AND EARLY
EVENING. IN ADDITION...MOS WIND GUIDANCE SHOWS SIGNIFICANT WINDS
THIS AFTERNOON. THEREFORE I DECIDED TO GO WITH A WIND ADVISORY FOR
NORTHERN GREENLEE...GRAHAM AND COCHISE COUNTIES. THIS BLENDS WELL
WITH THE FLAGSTAFF OFFICE SINCE THEY ALSO HAVE A WIND ADVISORY FOR
TODAY ACROSS MOST OF THEIR EASTERN ZONES.
BY SATURDAY SOME UPSTREAM ENERGY WILL LINGER ACROSS NORTHERN ARIZONA
AND NEW MEXICO...BUT THE MAIN BRUNT OF THE SYSTEM WILL HAVE EJECTED
INTO THE MAIN UPPER LOW IN THE UPPER MIDWEST BY LATE SATURDAY. THIS
SYSTEM WILL THEN QUICKLY MOVE EAST AND RIDGING WILL BUILD IN OVER
MEXICO AND THE DESERT SOUTHWEST LATE SUNDAY AND INTO EARLY NEXT WEEK
AS A LOW PRESSURE SYSTEM DEVELOPS OFF THE SOUTHERN CALIFORNIA COAST.
THE GFS/ECMWF PROGS THIS SYSTEM TO BEGIN TO MOVE ONSHORE OF THE
SOUTH CENTRAL CALIFORNIA COAST ON MONDAY WITH THE RIDGE AXIS OVER
EASTERN ARIZONA AND NEW MEXICO. AS THIS OCCURS THE GFS & ECMWF
INDICATE THAT MOISTURE WILL BE TRANSPORTED NORTHWARD ALONG THE
ARIZONA/NEW MEXICO BORDER AND THIS SCENARIO WILL PERSISTS THROUGH
TUESDAY. BY LATE TUESDAY AND INTO WEDNESDAY THE MODELS ADVERTISE THE
WEAK LOW TO MOVE THROUGH THE DESERT SOUTHWEST AND PUSH THE MOISTURE
EASTWARD AS WELL. I ADJUSTED THE POP GRID TO REFLECT SINGLE DIGIT
POPS ALONG THE NEW MEXICO BORDER FOR MONDAY AND TUESDAY...MAINLY
JUST TO BLEND A LITTLE BIT BETTER WITH THE SURROUNDING OFFICES. IT
IS STILL TOO EARLY TO JUMP ON THE MODEL SOLUTIONS FOR MONDAY...AND
ESPECIALLY TUESDAY SINCE IT IS NOT CERTAIN EXACTLY HOW MUCH MOISTURE
WILL BE TRANSPORTED ACROSS THE REGION. GFS INDICATES NEARLY 30
PERCENT POP FOR TUCSON ON TUESDAY...BUT AGAIN THAT SEEMS WAY TOO
HIGH TO GO WITH THIS EARLY. IF THE MODEL MAINTAINS THIS SOLUTION FOR
SEVERAL MODEL RUNS THEN PERHAPS SUBSEQUENT SHIFTS CAN ADJUST THE
POPS UPWARD.
A RIDGE BUILDS IN FROM THE WEST ON WEDNESDAY AND THURSDAY FOR SUNNY
DAYS AND CLEAR NIGHTS.
HIGHS TEMPS WILL HOVER AROUND 90 FOR TUCSON THIS AFTERNOON THEN DROP
INTO THE MIDDLE 80S FOR SATURDAY. THEREAFTER HIGHS WILL CLIMB BACK
INTO THE LOWER 90S FOR THE REMAINDER OF THE UPCOMING WEEK.
&&
.AVIATION...TAFS AND TWEBS ADEQUATELY COVER ALL SIGNIFICANT WEATHER
AT KTUS.
&&
.TWC WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY ZONES 19 (GREENLEE
COUNTY)...30 (GRAHAM COUNTY) AND 35 (COCHISE COUNTY) FROM 11 AM
THIS MORNING UNTIL 7 PM MST THIS EVENING.
&&
MOLLERE
WEATHER.GOV/TUCSONNearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.